Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 1015, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jun 24, 2012, 3:09 AM PDT. It took effect at Jun 24, 2012, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2012, 3:09 AM PDT (10:09 UTC)
- In effect from
- Jun 24, 2012, 3:00 PM PDT
- Expired
- Jun 24, 2012, 8:43 PM PDT
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
841 WHUS76 KSEW 241009 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 309 AM PDT SUN JUN 24 2012 PZZ131-132-241815- /O.NEW.KSEW.SC.Y.1015.120624T2200Z-120625T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 309 AM PDT SUN JUN 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
674 WHUS76 KSEW 241842 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1142 AM PDT SUN JUN 24 2012 PZZ131-132-250515- /O.CON.KSEW.SC.Y.1015.120624T2200Z-120625T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1142 AM PDT SUN JUN 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
661 WHUS76 KSEW 250343 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 843 PM PDT SUN JUN 24 2012 PZZ131-132-250445- /O.CAN.KSEW.SC.Y.1015.000000T0000Z-120625T0700Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 843 PM PDT SUN JUN 24 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 9:30 PM PDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jun 23, 9:30 PM PDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 930 PM PDT SAT JUN 23 2012 .SYNOPSIS...AN UPPER LEVEL LOW OFF THE OREGON COAST WILL BRING SHOWERS AND BELOW NORMAL TEMPERATURES THROUGH MONDAY. THE UPPER LEVEL LOW WILL SHIFT INLAND AROUND TUESDAY. HIGH PRESSURE WILL BUILD OVER THE PACIFIC NORTHWEST WEDNESDAY AND THURSDAY GIVING WARMER AND DRIER WEATHER. ANOTHER WEATHER SYSTEM MAY ARRIVE FRIDAY. && .SHORT TERM...SHOWER ACTIVITY HAS COME TO AN END FOR THE TIME BEING OVER THE CWA THIS EVENING. THE BAND OF CONVECTION THAT BROUGHT SOME DECENT PRECIPITATION AMOUNTS TO WESTERN WASHINGTON THIS AFTERNOON HAS MOVED OFF TO THE NORTH AND WEST. SKIES HAVE BECOME PARTLY CLOUDY IN THE WAKE OF THE BAND EXCEPT OVER WHATCOM AND SAN JUAN COUNTIES. SATELLITE IMAGERY SHOWS ANOTHER WAVE ROTATING AROUND THE UPPER LEVEL LOW OFF THE OREGON COAST OVER THE WILLAMETTE VALLEY. THIS FEATURE IS MUCH WEAKER WITH NO PRECIPITATION ECHOES ON THE PORTLAND RADAR AND NONE OF THE OBSERVATIONS REPORTING RAIN AT 04Z. UPPER LEVEL LOW OFF THE OREGON COAST HAS DRIFTED A LITTLE SOUTH THIS EVENING WHICH HAS TURNED THE FLOW ALOFT SLIGHTLY SOUTHEASTERLY WHICH WILL PULL ANY SHOWERS THAT DO DEVELOP IN THIS NEXT WAVE TO THE WEST OF PUGET SOUND. WILL UPDATE THE ZONES AND DRY OUT THE NORTHERN PORTION OF THE AREA TONIGHT AND REDUCE THE CLOUD COVER AS WELL. FIRST LOOK AT THE 00Z MODEL RUNS SHOW THE UPPER LEVEL LOW CONTINUING TO WOBBLE AROUND OFF THE OREGON COAST SUNDAY. BOTH THE NAM AND THE GFS HAVE LITTLE IN THE WAY OF AN ORGANIZED VORT LOBE MOVING UP INTO THE AREA DURING THE DAY WITH MOST OF THE SHOWER ACTIVITY CONFINED TO THE CASCADES AND OLYMPICS DURING THE AFTERNOON. WITH THE LOW STILL IN THE VICINITY WILL HAVE TO KEEP A CHANCE OF SHOWERS IN THE FORECAST BUT AT THIS POINT IT LOOKS LIKE THERE WILL NOT BE A REPEAT OF THE SIGNIFICANT RAINFALL AMOUNTS THAT WERE RECORDED ON FRIDAY AND SATURDAY FOR SUNDAY. LOW STARTS TO SLOWLY DRIFT EAST ON MONDAY WITH MOST OF THE SHOWERS WRAPPED AROUND THE LOW CENTER MOVING INTO SOUTHERN OREGON BY LATE IN THE DAY. ONCE AGAIN FOR WESTERN WASHINGTON MOST OF THE SHOWERS CONFINED TO THE MOUNTAINS DURING THE AFTERNOON HOURS. UPPER LEVEL LOW MOVING NORTHEAST MONDAY NIGHT INTO TUESDAY AND BY TUESDAY AFTERNOON WILL BE EAST OF THE CASCADES WITH THE FLOW ALOFT OVER WESTERN WASHINGTON BECOMING NORTHWESTERLY. THIS WILL MARK THE BEGINNING OF ANOTHER SHORT STRETCH OF DRY WEATHER FOR THE MIDDLE OF THE WEEK. FELTON .LONG TERM...PREVIOUS DISCUSSION FOLLOWS. HEIGHTS BUILD UNDER A RIDGE WEDNESDAY AND THURSDAY FOR DRY WEATHER AND WARMING CONDITIONS. HIGHS SHOULD REACH THE LOW 70S ON WEDNESDAY OVER MANY AREAS WITH MORE WIDESPREAD 70S...INCLUDING SOME UPPER 70S...ON THURSDAY. THESE TEMPERATURES ARE CLOSER TO NORMAL FOR LATE JUNE. THE GFS AND EURO HAVE BEEN SHOWING SIGNS OF BRINGING ANOTHER WEATHER SYSTEM INTO THE AREA FRIDAY. AT THIS POINT HAVE INTRODUCED ONLY LOW CHANCE POPS BUT DEFINITELY INCREASED THE CLOUD COVER ON FRIDAY AND SATURDAY. BURKE && .CLIMATE...SO FAR AT SEATTLE TACOMA AIRPORT TODAY 0.34 INCHES OF RAIN HAS BEEN REPORTED. THIS JUNE THERE HAVE BEEN 3 DAYS WITH 0.50 INCHES OF RAIN OR MORE. IN THE HISTORY OF SEATTLE WEATHER RECORDS...INCLUDING THE FEDERAL BUILDING RECORDS WHICH GO BACK TO 1891...THERE HAS BEEN ONLY ONE JUNE...1964...WITH MORE JUNE DAYS WITH RAINFALL TOTALS OF 0.50 INCHES OR GREATER. THERE WERE 4 DAYS IN JUNE 1964. THERE HAVE ONLY BEEN 4 OTHER JUNES BEFORE THIS YEAR WITH 3 DAYS OF RAIN 0.50 INCHES OR GREATER DURING THE MONTH...1917... 1936...1946 AND 1990. HAD THE AIRPORT GOTTEN 0.50 INCHES OR GREATER TODAY IT WOULD HAVE BEEN ONLY THE 7TH TIME SINCE 1891 WHERE SEATTLE HAD GOTTEN BACK TO BACK JUNE DAYS WITH RAINFALL AMOUNTS 0.50 INCHES OR GREATER. FELTON && .AVIATION...AN UPPER LEVEL LOW CENTERED ALONG 130W OFF CENTRAL ORE WILL SEND ANOTHER WAVE OF MOISTURE/SHOWERS NORTH THIS EVENING. HOWEVER LOOKS LIKE THE SHOWERS MAY ONLY CLIP THE SOUTHERN CWA ZONES AS THE LOW STARTS TO SHIFT SOUTH. CIGS SHOULD REMAIN VFR...POSSIBLE DROPPING TO MVFR EARLY SUNDAY MORNING. THE UPPER LEVEL LOW WILL STEER MORE MOISTURE INTO WESTERN WA SUNDAY AFTERNOON FOR ISOLATED TO SCATTERED SHOWERS ACROSS THE REGION. 33 KSEA...CLOUDS ARE SCATTERING THIS EVENING BUT SATELLITE SHOWS MORE CLOUDS DRIFTING NORTH FROM ORE. HOWEVER CIGS SHOULD REMAIN VFR. SURFACE WINDS WILL REMAIN LIGHT. MAY SEE ISOLATED SHOWERS IN THE REGION SUNDAY AFTERNOON. 33 && .MARINE...WEST WINDS WILL EASE THROUGH THE STRAIT TONIGHT AS WEAK HIGH PRES SHIFTS INLAND. LOW PRES OVER THE ORE/CA OFFSHORE WATERS WILL SHIFT FARTHER SOUTH ON SUNDAY...FOR LIGHT ONSHORE FLOW ACROSS WESTERN WA. ONSHORE FLOW WILL PREVAIL THROUGH MIDWEEK WITH HIGH PRES OVER THE NE PAC AND LOWER PRES EAST OF THE CASCADES. HIGHEST WIND AND WAVES WILL BE FOUND THROUGH THE CENTRAL/EAST STRAIT OF JUAN DE FUCA. LITTLE CHANGES FROM THE PREVIOUS FORECAST. 33 && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY CENTRAL AND EAST STRAIT OF JUAN DE FUCA. YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML. WWW.WEATHER.GOV/SEATTLE
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.